Alert archive / Wyoming / Tornado Warnings in 2019
Tornado Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Aug 30, 2019, 2:11 PM MDT for Fremont County, Wyoming. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2019, 2:11 PM MDT (20:11 UTC)
- Expired
- Aug 30, 2019, 2:23 PM MDT
- In force
- 12 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 31 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WFUS55 KRIW 302011
TORRIW
WYC013-302045-
/O.NEW.KRIW.TO.W.0014.190830T2011Z-190830T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Riverton WY
211 PM MDT Fri Aug 30 2019
The National Weather Service in Riverton has issued a
* Tornado Warning for...
Central Fremont County in central Wyoming...
* Until 245 PM MDT.
* At 210 PM MDT, a severe thunderstorm capable of producing a weak
landspout tornado was located 13 miles west of Boysen State Park,
which is 15 miles northeast of Pavillion, moving southeast at 10
mph.
HAZARD...Landspout Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This tornadic thunderstorm will remain over mainly rural areas of
central Fremont County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4333 10848 4346 10840 4336 10812 4318 10831
TIME...MOT...LOC 2010Z 308DEG 10KT 4337 10844
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Hulme1 follow-up statement
223
WWUS55 KRIW 302023
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
223 PM MDT Fri Aug 30 2019
WYC013-302033-
/O.CAN.KRIW.TO.W.0014.000000T0000Z-190830T2045Z/
Fremont-
223 PM MDT Fri Aug 30 2019
...THE TORNADO WARNING FOR CENTRAL FREMONT COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4333 10848 4346 10840 4336 10812 4318 10831
TIME...MOT...LOC 2018Z 308DEG 10KT 4335 10840
$$
HulmeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Aug 30, 11:49 AM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 30, 11:49 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1149 AM MDT Fri Aug 30 2019 .SHORT TERM...Today through Saturday night Issued at 250 AM MDT Fri Aug 30 2019 Convection continues over the north and south as of 09Z with some rain hitting the ground along with gusty outflow wind. This is in response to mid and upper level moisture moving through the area along with a few weather disturbances in the west flow aloft. Isolated showers and storms will continue to pop up this morning with increasing coverage around midday through the late afternoon. Then the activity will be ending around or shortly after sunset this evening. Gusty wind will again be the main threat from storms along with lightning. High temps in the 80s for the most part today with 60s and 70s in the mountains. Clearing sky later tonight with seasonal low temps. Saturday looks dry and warmer over the area. A slight breeze in the south and southwest in the afternoon. Elevated fire concerns in these areas. Highs on Saturday will be in the 80s to lower 90s with mid 60s and 70s in the mountains. .LONG TERM...Sunday through Thursday night Issued at 250 AM MDT Fri Aug 30 2019 High pressure will continue Sunday into Labor Day for continued warm temperatures. The high temperatures and low humidity could lead to elevated fire weather conditions in the south, however the wind speeds are not looking too strong at this time. All models are then indicating a fairly strong shortwave trough moving into Montana on Tuesday, though the timing varies widely. The GFS is the most progressive and could bring scattered showers and thunderstorms to western WY by midday Tuesday. The ECMWF takes the track into southern Canada and only shows isolated showers and thunder moving in later Tuesday night. The shower activity with isolated thunderstorms will redevelop Wednesday across southwest Wyoming and across the Tetons and Absaroka mountains, and eventually the far northwest. Looking out to next Thursday, the models are again in disagreement for precipitation chances with the GFS being more aggressive across most of western WY and the other models only showing the showers returning to far SW WY. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1143 AM MDT Fri Aug 30 2019 Isolated showers and thunderstorms are drifting west to east across the area. This activity will increase and become more scattered through the afternoon. Any showers or storms will likely be accompanied with wind gusts to 30 knots. Activity will then slack off through the evening and should be east of the area by 06Z. Some wind gusts are expected this afternoon, KCOD and KWRL are least likely to receive any. VFR conditions will prevail at the terminal sites through the period. No activity is expected on Saturday and winds will be lighter with any gusts under 20 mph. && .FIRE WEATHER... Issued AT 250 AM MDT Fri Aug 30 2019 A little more moist over the region today. Isolated morning showers or storms will occur. Then a little better coverage of showers and storms this afternoon into the early evening. Expecting showers and storms to end by midnight in the east zones. Saturday looks warmer and dry with lower afternoon relative humidity. A slight breeze Saturday afternoon in the south and southwest, but not enough to warrant any fire weather highlights. Thus elevated fire concerns on Saturday. Sunday looks dry and hot with even lower afternoon relative humidity. Again elevated fire concerns on Sunday. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AR LONG TERM...Swanson AVIATION...Bourque FIRE WEATHER...AR
Hazardous weather outlook, Aug 30, 1:34 PM MDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 134 PM MDT Fri Aug 30 2019 WYZ001>020-022>030-311945- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 134 PM MDT Fri Aug 30 2019 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms continue until around sunset. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday through Labor Day: Very warm to hot conditions continue with elevated to near critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 30, 1:42 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Riverton WY 142 PM MDT Fri Aug 30 2019 WYZ019-026-302015- Upper Green River Basin-Green Mountains and Rattlesnake Range- 142 PM MDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SWEETWATER COUNTY UNTIL 215 PM MDT... At 142 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Killpecker Dune Field, which is 16 miles east of Farson, moving east at 25 mph. Half inch hail and winds of 30 to 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Sweetwater County. LAT...LON 4214 10928 4230 10920 4223 10875 4197 10888 TIME...MOT...LOC 1942Z 290DEG 20KT 4220 10915 Hulme
Special weather statement, Aug 30, 1:47 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Riverton WY 147 PM MDT Fri Aug 30 2019 WYZ007-017-302030- Owl Creek and Bridger Mountains-Wind River Basin- 147 PM MDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL 230 PM MDT... At 146 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles west of Boysen State Park, which is 15 miles northeast of Pavillion, moving east at 30 mph. Winds of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Fremont County, including the following locations... Bonneville. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Boysen Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4338 10879 4350 10870 4345 10787 4313 10794 TIME...MOT...LOC 1946Z 272DEG 27KT 4341 10847 Hulme
Special weather statement, Aug 30, 1:49 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Riverton WY 149 PM MDT Fri Aug 30 2019 WYZ004-006-008-302015- North Big Horn Basin-Southeast Big Horn Basin-Bighorn Mountains West- 149 PM MDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN AND NORTHERN WASHAKIE COUNTIES UNTIL 215 PM MDT... At 148 PM MDT, Doppler radar was tracking a strong thunderstorm near Worland Municipal Airport, which is near Worland, moving east at 30 mph. Winds of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Big Horn and northern Washakie Counties, including the following locations... Washakie County Fairgrounds and Big Horn County Fairgrounds. LAT...LON 4389 10825 4442 10814 4446 10749 4397 10743 TIME...MOT...LOC 1948Z 272DEG 27KT 4399 10787 Hulme
Special weather statement, Aug 30, 1:51 PM MDT, 20 minutes before
Special Weather Statement National Weather Service Riverton WY 151 PM MDT Fri Aug 30 2019 WYZ014-015-025-026-302015- Wind River Mountains West-Upper Green River Basin-Wind River Mountains East-Upper Green River Basin Foothills- 151 PM MDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUBLETTE AND SOUTH CENTRAL FREMONT COUNTIES UNTIL 215 PM MDT... At 151 PM MDT, Doppler radar was tracking a strong thunderstorm near Big Sandy, which is 20 miles southeast of Pinedale, moving east at 30 mph. Winds of 40 to 50 mph will be possible with this storm. This strong thunderstorm will be near... Big Sandy around 205 PM MDT. Big Sandy Opening around 215 PM MDT. Other locations impacted by this storm include Big Sandy Campground. LAT...LON 4240 10984 4270 10980 4276 10899 4236 10898 TIME...MOT...LOC 1951Z 272DEG 27KT 4265 10959 Hulme
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:35 PM MDT | Special Weather Statement | RIW | 40 min | |
| Aug 30, 1:38 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 52 min |
| Aug 30, 1:42 PM MDT | Special Weather Statement | RIW | Sweetwater | 33 min |
| Aug 30, 1:47 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Aug 30, 1:49 PM MDT | Special Weather Statement | RIW | Washakie | 26 min |
| Aug 30, 1:51 PM MDT | Special Weather Statement | RIW | Sublette | 24 min |
| Aug 30, 2:27 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
| Aug 30, 2:48 PM MDT | Special Weather Statement | RIW | 27 min |
Nearby
Tornado Warnings in Wyoming, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.